Alert archive / Washington / Wind Advisories in 2025
Wind Advisory 5, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Apr 15, 2025, 2:07 AM PDT for Douglas County, Grant County, Okanogan County, Washington. It took effect at Apr 16, 2025, 5:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2025, 2:07 AM PDT (09:07 UTC)
- In effect from
- Apr 16, 2025, 5:00 AM PDT
- Expired
- Apr 16, 2025, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Spokane, WA
Counties Douglas County, WA, Grant County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 151 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2626 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825 WWUS76 KOTX 150907 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 207 AM PDT Tue Apr 15 2025 WAZ043-044-151715- /O.NEW.KOTX.WI.Y.0005.250416T1200Z-250417T0300Z/ Okanogan Valley-Waterville Plateau- Including the cities of Disautel Pass, Okanogan, Badger Mountain Road, Oroville, Bridgeport, Omak, Brewster, Tonasket, Mansfield, Waterville, and Nespelem 207 AM PDT Tue Apr 15 2025 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Disautel Pass, Okanogan, Badger Mountain Road, Oroville, Bridgeport, Omak, Brewster, Tonasket, Mansfield, Waterville, and Nespelem. * WHEN...From 5 AM to 8 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ OTX
3 follow-up statements
565 WWUS76 KOTX 152122 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 222 PM PDT Tue Apr 15 2025 WAZ043-044-161400- /O.CON.KOTX.WI.Y.0005.250416T1200Z-250417T0300Z/ Okanogan Valley-Waterville Plateau- Including the cities of Nespelem, Badger Mountain Road, Mansfield, Bridgeport, Tonasket, Okanogan, Disautel Pass, Oroville, Brewster, Omak, and Waterville 222 PM PDT Tue Apr 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT WEDNESDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Nespelem, Badger Mountain Road, Mansfield, Bridgeport, Tonasket, Okanogan, Disautel Pass, Oroville, Brewster, Omak, and Waterville. * WHEN...From 5 AM to 8 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
532 WWUS76 KOTX 161124 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 424 AM PDT Wed Apr 16 2025 WAZ043-044-170300- /O.CON.KOTX.WI.Y.0005.250416T1200Z-250417T0300Z/ Okanogan Valley-Waterville Plateau- Including the cities of Tonasket, Oroville, Waterville, Brewster, Disautel Pass, Nespelem, Omak, Badger Mountain Road, Okanogan, Bridgeport, and Mansfield 424 AM PDT Wed Apr 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Tonasket, Oroville, Waterville, Brewster, Disautel Pass, Nespelem, Omak, Badger Mountain Road, Okanogan, Bridgeport, and Mansfield. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ OTX
351 WWUS76 KOTX 170256 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 756 PM PDT Wed Apr 16 2025 WAZ043-044-170400- /O.EXP.KOTX.WI.Y.0005.000000T0000Z-250417T0300Z/ Okanogan Valley-Waterville Plateau- Including the cities of Brewster, Badger Mountain Road, Tonasket, Waterville, Omak, Okanogan, Nespelem, Oroville, Mansfield, Bridgeport, and Disautel Pass 756 PM PDT Wed Apr 16 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds will remain breezy through this evening, but the threat of widespread stronger winds has ended. Thus the advisory will be allowed to expire. $$ OTX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:51 PM PDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 14, 9:51 PM PDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Spokane WA 951 PM PDT Mon Apr 14 2025 .SYNOPSIS... Drier and warmer conditions will continue through Tuesday. North winds are expected on Wednesday and could potentially gust to 40 mph or more in north central Washington. Breezy winds and low humidity will likely linger into Thursday. Temperatures will warm above average Friday and Saturday with highs in the 60s and 70s. && .DISCUSSION... ...WINDY WITH LOW HUMIDITY IN CENTRAL WASHINGTON WEDNESDAY... Tonight into Tuesday: The Inland Northwest will enjoy another mild spring day Tuesday. It will be the warmest day of the work week ahead of an approaching cold front. Highs are expected to range from the mid 60s in far north Idaho to the low 70s in the Lewiston-Clarkston Valley and the lowlands of Central Washington. Wednesday: Our most significant weather this week is expected to occur with the passage of a dry cold front on Wednesday. The track of a vigorous 500mb trough through British Columbia into Idaho is a pattern that is notorious for producing strong winds down the Okanogan Valley into Central Washington. The tight surface pressure gradient between Canadian high pressure and broad low pressure over the Great Basin will channel north winds through the Okanogan Valley. Add the density of cooler air being squeezed down the valley and steep low level lapse rates for downward momentum transfer, you get the potential for wind gusts well above wind speeds at 850mb. The average peak wind gust Wednesday afternoon from the ECMWF ensembles is near 40 mph with some members up to 45 mph. The National Blend of Models (NBM) generates a 10 percent chance of wind gusts of 50 mph or more for the Okanogan Valley and Waterville Plateau Wednesday, but it wouldn't be surprising to see that probability increase as more high resolution data is injected into the NBM within the next 24 to 36 hours. Impacts: *Rough water on area lakes: The combination of strong north winds and water temperatures in the 40s and 50s makes for a potentially dangerous combination. We lose anglers to cold water every year. The lakes of central Washington like Banks, Potholes, Moses, and Roosevelt will be dangerous on Wednesday with sustained winds of 20 to 25 mph and gusts of 35 to 40 mph. Even water bodies where we expect less wind in north Idaho and southeast Washington will be rough during the afternoon. *Grass Fires: Our region isn't even close to being in peak wildfire season, but the Inland Northwest does experience the occasional grass fire in March and April. Green grass is emerging region wide, but dead wild grasses from last year are abundant in some areas. Our primary concern for grass fires Wednesday will be across central Washington. MOS guidance from the GFS, NAM, and ECMWF forecast dewpoints falling into the teens Wednesday afternoon and evening. Relative humidity in the teens and low 20s combined with gusty north winds raise the concern for fast moving fires. *Blowing Dust: Over the years, the fields around Moses Lake have generated dust in March and April as they are being planted or prepped for planting. Dust this time of year is usually patchy, but can lead to very poor visibility adjacent to recently worked fields. Thursday: Locally breezy winds will persist into Wednesday as Canadian high pressure slides down the Continental Divide into Montana and Wyoming. Our surface pressure gradient will become more northeasterly Thursday favoring winds of 15 to 20 mph with gusts up to 30 mph across the Columbia Basin, West Plains, and Highway 95 corridor between Sandpoint and Post Falls. Relative humidity will continue to be very low with MOS values from the GFS and ECMWF in the teens and 20s. Again, a rogue grass fire can't be ruled out Thursday. Friday and Saturday: Our region will return to a more seasonal wind regime Friday and Saturday under shortwave high pressure ridge. With highs mainly in the 60s (handful of 70s Saturday), we will roll into the weekend with pleasant conditions. Sunday and Monday: There is good ensemble agreement that a cooler weather regime will arrive early next week. Cluster analysis of the ECMWF, GFS, and Canadian ensembles suggests a higher than normal confidence in this day 6-7 forecast with each cluster showing a trough over B.C. and Washington by Monday. Look for temperatures falling a bit below average Sunday and Monday with highs in the 50s and low 60s. The westerly flow will favor showers mainly over the mountains. /GKoch && .AVIATION... 06Z TAFS: High pressure will contribute to mainly clear skies and light winds across the Inland Northwest through Tuesday. Some stronger winds start to show up near the Cascades late Tuesday afternoon/evening. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence in VFR conditions. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance && .PRELIMINARY POINT TEMPS/POPS... Spokane 38 69 43 63 37 59 / 0 0 0 0 0 0 Coeur d'Alene 37 68 41 61 33 58 / 0 0 0 10 10 0 Pullman 39 66 43 61 35 56 / 0 0 0 10 10 10 Lewiston 43 73 47 68 40 62 / 0 0 0 0 10 10 Colville 35 68 39 60 30 61 / 0 0 0 0 0 0 Sandpoint 36 66 41 59 34 55 / 0 0 0 20 30 0 Kellogg 42 66 44 59 35 53 / 0 0 0 20 30 10 Moses Lake 37 73 44 67 38 66 / 0 0 0 0 0 0 Wenatchee 43 73 44 66 40 63 / 0 0 0 0 0 0 Omak 38 72 43 64 34 66 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Nearby
Wind Advisories in Washington, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.